Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Cardiol Angeiol (Paris). 2015 Sep;64(4):305-8. doi: 10.1016/j.ancard.2012.01.001. Epub 2012 Feb 16.

[Cardiogenic pulmonary edema following β2 agonist infusion for acute, severe asthma].

[Article in French]

Author information

1
Service de réanimation médicale, CHU Habib Bourguiba, route el Ain Km 1, 3029 Sfax, Tunisie. Electronic address: bahloulmab@yahoo.fr.
2
Service de réanimation médicale, CHU Habib Bourguiba, route el Ain Km 1, 3029 Sfax, Tunisie.
3
Service de cardiologie, CHU Hédi Chaker, Sfax, Tunisie.
4
Service de médecine nucléaire, CHU Habib Bourguiba, Sfax, Tunisie.

Abstract

We report the case of a severe acute pulmonary edema secondary to the administration of salbutamol to a patient admitted for severe asthma. The diagnosis of acute pulmonary edema was suspected on the clinical examination, chest radiography, biological (plasmatic Pro-BNP rate) and echocardiographic findings. Rapid improvement under dobutamine and mechanical ventilation argue in favour of cardiogenic pulmonary edema. The young age of our patient, the absence of history of cardiovascular disease and the chronology of this complication onset regarded to salbutamol infusion could suggest β2 agonist involvement in this event. The improvement of cardiac function on echocardiography and the normal results obtained with myocardial perfusion scintigraphy performed 35 days later show the left ventricular reversible dysfunction.

KEYWORDS:

Asthme aigu grave; Cardiogenic acute pulmonary edema; Near fatal asthma; Salbutamol; Œdème pulmonaire aigu cardiogénique

PMID:
22436636
DOI:
10.1016/j.ancard.2012.01.001
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center